MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400164
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420)
Health Effect - Clinical Codes Micturition Urgency (1871); Urinary Incontinence (4572)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced urinary tract symptoms including urgency, which progressed to total urinary incontinence.A pelvic x-ray was performed and revealed a fluid loss within the system; therefore, the aus was removed and replaced.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and tested for leaks.Visual examination revealed that the cuff shell was identified to have folds and scaling on the backing.No leaks were found.The balloon was visually inspected, leak and functionally tested.Visual inspection revealed that the balloon had had scaling on the adaptor junction and tubing was worn to the filament.No leaks were found in the balloon, and the balloon passed the functional test.The pump was visually inspected, leak and functionally tested.Visual inspection revealed that the pump was worn down the filament and a tubing hole from fatigue was identified.The pump tubing had a fluid loss from fatigue.The pump passed the functional test.Based on the available test results and investigation, the reported allegation of device fluid leak is unable to be confirmed.There was no allegation against the pump; however, the pump tubing not passing the leakage test could be the cause of the reported device fluid leak and could affect the product performance.Additionally, the patient symptoms of urinary incontinence and urinary urgency were confirmed as a known inherent risk.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23297265
Report Number2124215-2025-72416
Device Sequence Number9917484
Product Code EZY
UDI-Device Identifier00878953000756
UDI-Public(01)00878953000756(17)200914(10)103712010
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2020
Device Model Number72400164
Device Catalogue Number72400164
Device Lot Number103712010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 108722013.; BALLOON: UPN: 72400024 / LOT: 108722013.; PUMP: UPN: 72400098 / LOT: 839822009.; PUMP: UPN: 72400098 / LOT: 839822009.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown